Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Pregnancy and Parenting » I think I'm being irritational, but...

 - UBBFriend: Email this page to someone!    
Author Topic: I think I'm being irritational, but...
pluggy
Neophyte
Member # 45140

Icon 11 posted      Profile for pluggy     Send New Private Message       Edit/Delete Post 
Sorry, I wrote a novel here!

I'm really starting to worry, since my period is a few days late (two or three at this point, since it does vary), but I'm fairly sure (only about 90%, mind) I'm not pregnant.

-My boyfriend and I are always very careful with condom use. He stores them in a cool dry cabinet, checks for holes, puts it on/removes it correctly, and checks again after we're finished. In the year-ish since we've been sleeping together we've never had unprotected sex.

-In addition to wearing a condom, he always ejaculates after he's pulled out of me.

-I can always tell I'm ovulating because I get moody and irritable, and I also get hormonal cystic acne. Both of these things occurred about two weeks ago, on schedule, and the last time I had sex was BEFORE I was ovulating, on December 5 or 6. The last time I had my period was November 25.

-My grandfather had heart surgery on the 14th, around the time I was ovulating, and I know being under a lot of stress during ovulation can delay it/mess up your cycle schedule. I've also been stressed from the holidays, exams, and a couple of arguments with friends and my boyfriend.

-I have all my usual pre-period symptoms: sore breasts, lower back pain, and mild cramping. I know some pregnancy symptoms are similar to PMS symptoms, but every single time without fail I get these three symptoms before my period, and I haven't had any additional ones (like thicker discharge, nausea, etc etc) that are typical pregnancy symptoms.

If my period doesn't show up within the next few days I'm definitely going to buy a pregnancy test, but does it sound like I have cause for worry? I tend to stress about the arrival of my period because, although I'm completely comfortable with the idea of sex and know I'm being as safe as I can about it, I've always had issues with anxiety and worry needlessly. This issue came up three years ago with my last boyfriend - my period was 12 days late (most likely due to a medication I was on at the time), and I only got it after two negative pregnancy tests, which lead me to believe that it was probably stress that delayed it. I need to relax to get my period, don't I?

Sorry again for the length, I just REALLY need some reassurance!

Posts: 8 | From: Canada | Registered: Dec 2009  |  IP: Logged | Report this post to a Moderator
September
Scarleteen Volunteer
Member # 25425

Icon 1 posted      Profile for September     Send New Private Message       Edit/Delete Post 
If you used a condom correctly for all genital contact, and it did not break or slip, then you do not need to worry about a pregnancy risk.

Too, pregnancy symptoms would not show up this early in a pregnancy, so whatever you are feeling now is PMS, not a pregnancy.

Stress can definitely delay a period, and beyond that, periods can sometimes be a couple of days late for no reason at all. And a day or two isn't much of a cause for worry yet.

You can go ahead and take a test if that will help you relax, but it does not sound like you need to be concerned with pregnancy here.

--------------------
Johanna
Scarleteen Volunteer

"The question is not who will let me, but who is going to stop me." -Ayn Rand

Posts: 9192 | From: Cologne, Germany | Registered: Sep 2005  |  IP: Logged | Report this post to a Moderator
pluggy
Neophyte
Member # 45140

Icon 1 posted      Profile for pluggy     Send New Private Message       Edit/Delete Post 
Thanks, this helps a lot. I'm still going to take a pregnancy test if my period ends up being a week late, but for now I guess I'll just wait it out.

I'm also pretty sure I should probably consider "doubling up" and use birth control pills in addition to condoms, I've just always been hesitant because of side affects and so on like I usually am with medications. But at least this way I have even less reason to be anxious.

Posts: 8 | From: Canada | Registered: Dec 2009  |  IP: Logged | Report this post to a Moderator
September
Scarleteen Volunteer
Member # 25425

Icon 1 posted      Profile for September     Send New Private Message       Edit/Delete Post 
If you want, we can talk about some other barrier methods that you can use and that don't involve taking medication.

Or, if you'd like to take the pill or another hormonal method, we can talk about how they work and what some common side-effects are, so you can feel more comfortable.

--------------------
Johanna
Scarleteen Volunteer

"The question is not who will let me, but who is going to stop me." -Ayn Rand

Posts: 9192 | From: Cologne, Germany | Registered: Sep 2005  |  IP: Logged | Report this post to a Moderator
pluggy
Neophyte
Member # 45140

Icon 1 posted      Profile for pluggy     Send New Private Message       Edit/Delete Post 
I've always been interested in taking the pill, as a contraceptive and to ease the severe cramps I get every so often during my period/help with hormonal acne. I also like the fact that it's relatively simple to use and totally within my control (as opposed to the condom, which, although we both take an active part in making sure its used correctly etc etc, is mostly my boyfriend's responsibility).

I'm just kind of concerned because there seems to be this theory that if you get frequent migraines, which I do (not for any particular medical reason, they're just hereditary), hormonal birth control poses a risk of getting blood clots. I'm not entirely sure how true this is.

Posts: 8 | From: Canada | Registered: Dec 2009  |  IP: Logged | Report this post to a Moderator
pluggy
Neophyte
Member # 45140

Icon 1 posted      Profile for pluggy     Send New Private Message       Edit/Delete Post 
Just wanted to update: got my period this afternoon. I think I was finally able to relax and get it because I ended up talking to my boyfriend about my concerns and what to do in the event of pregnancy, and he was really understanding, mature and supportive about it and helped me be less anxious. So, yay!
Posts: 8 | From: Canada | Registered: Dec 2009  |  IP: Logged | Report this post to a Moderator
ASargent42
Scarleteen Volunteer
Member # 28733

Icon 1 posted      Profile for ASargent42     Send New Private Message       Edit/Delete Post 
It's the estrogen in the combined BCP that leads to a problem if you get migraines; however, you still would have progestin only options available: the mini pill and Depo-Provera (the shot).

If you wanted to take a pill every day, the mini pill could be a good choice: Progesterone-Only Oral Contraceptives (Minipills)

Depo is an injection you get at your doctors office every 3 months. For more info on that one: Depo-Provera (The Shot)


And yay for having what sounds like a great boyfriend!!

--------------------
Amanda
Scarleteen Volunteer

Help us out- Donate!

Posts: 1152 | From: New Hampshire | Registered: May 2006  |  IP: Logged | Report this post to a Moderator
pluggy
Neophyte
Member # 45140

Icon 1 posted      Profile for pluggy     Send New Private Message       Edit/Delete Post 
Thanks! These were really informative. I am concerned with Depo-Provera's side affects, but I will look into the mini pill.

I've been Googling and I can't seem to find any information on this, but how does it affect acne? I know the combined pill can help with it, but I'm not sure about the mini pill. I get hormonal acne pretty badly when I'm ovulating, and the internet is confusing me at the moment - I can't get a clear answer on whether mini pills increase hormonal acne, decrease it, or don't affect it.

Posts: 8 | From: Canada | Registered: Dec 2009  |  IP: Logged | Report this post to a Moderator
ASargent42
Scarleteen Volunteer
Member # 28733

Icon 1 posted      Profile for ASargent42     Send New Private Message       Edit/Delete Post 
Unfortunately, progestin would be the hormone that can cause/worsen acne. However, it doesn't affect everyone the same way. For example, I could take it and get the worst acne i've ever had, but someone else could take it and find there is no change in their acne. It all depends on how your body metabolizes it and your natural levels of the hormone. It would be something you would have to try for a few months, anyway, to really see how your body is going to deal with it.

--------------------
Amanda
Scarleteen Volunteer

Help us out- Donate!

Posts: 1152 | From: New Hampshire | Registered: May 2006  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3